Which sequences of holes are admissible for periodic homogenization with Neumann boundary condition?
ESAIM: Control, Optimisation and Calculus of Variations, Volume 8  (2002), p. 555-585

In this paper we give a general presentation of the homogenization of Neumann type problems in periodically perforated domains, including the case where the shape of the reference hole varies with the size of the period (in the spirit of the construction of self-similar fractals). We shows that H 0 -convergence holds under the extra assumption that there exists a bounded sequence of extension operators for the reference holes. The general class of Jones-domains gives an example where this result applies. When this assumption fails, another approach, using the Poincaré-Wirtinger inequality is presented. A corresponding class where it applies is that of John-domains, for which the Poincaré-Wirtinger constant is controlled. The relationship between these two kinds of assumptions is also clarified.

DOI : https://doi.org/10.1051/cocv:2002046
Classification:  35B27,  35J25,  46E35
Keywords: periodic homogenization, perforated domains, H 0 -convergence, Poincaré-Wirtinger inequality, Jones domains, John domains
@article{COCV_2002__8__555_0,
     author = {Damlamian, Alain and Donato, Patrizia},
     title = {Which sequences of holes are admissible for periodic homogenization with Neumann boundary condition?},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     publisher = {EDP-Sciences},
     volume = {8},
     year = {2002},
     pages = {555-585},
     doi = {10.1051/cocv:2002046},
     zbl = {1073.35020},
     mrnumber = {1932963},
     language = {en},
     url = {http://www.numdam.org/item/COCV_2002__8__555_0}
}
Damlamian, Alain; Donato, Patrizia. Which sequences of holes are admissible for periodic homogenization with Neumann boundary condition?. ESAIM: Control, Optimisation and Calculus of Variations, Volume 8 (2002) , pp. 555-585. doi : 10.1051/cocv:2002046. http://www.numdam.org/item/COCV_2002__8__555_0/

[1] E. Acerbi, V. Chiado' Piat, G. Dal Maso and D. Percivale, An extension theorem for connected sets, and homogenization in general periodic domains. Nonlinear Anal. TMA 18 (1992) 481-495. | Zbl 0779.35011

[2] G. Allaire and F. Murat, Homogenization of the Neumann problem with non-isolated holes. Asymptot. Anal. 7 (1993) 81-95. | MR 1225439 | Zbl 0823.35014

[3] H. Attouch, Variational convergence for functions and operators. Pitman, Boston, Appl. Math. Ser. (1984). | MR 773850 | Zbl 0561.49012

[4] N.S. Bakhvalov and G.P. Panasenko, Homogenization: Averaging Processes in Periodic Media. Kluwer, Dordrecht (1989). | Zbl 0692.73012

[5] A. Bensoussan, J.-L. Lions and G. Papanicolaou, Asymptotic Analysis for Periodic Structures. North-Holland, Amsterdam (1978). | MR 503330 | Zbl 0404.35001

[6] B. Bojarski, Remarks on Sobolev imbedding inequalities, in Complex Analysis. Springer-Verlag, Lecture Notes in Math. 1351 (1988) 257-324. | MR 982072 | Zbl 0662.46037

[7] M. Briane, Poincare'-Wirtinger's inequality for the homogenization in perforated domains. Boll. Un. Mat. Ital. B 11 (1997) 53-82. | Zbl 0901.35004

[8] M. Briane, A. Damlamian and P. Donato, H-convergence in perforated domains, in Nonlinear Partial Differential Equations Appl., Collège de France Seminar, Vol. XIII, edited by D. Cioranescu and J.-L. Lions. Longman, New York, Pitman Res. Notes in Math. Ser. 391 (1998) 62-100. | MR 1773075 | Zbl 0943.35005

[9] S. Buckley and P. Koskela, Sobolev-Poincaré implies John. Math. Res. Lett. 2 (1995) 577-593. | Zbl 0847.30012

[10] D. Chenais, On the existence of a solution in a domain identification problem. J. Math. Anal. Appl. 52 (1975) 189-219. | MR 385666 | Zbl 0317.49005

[11] D. Cioranescu and P. Donato, An Introduction to Homogenization. Oxford University Press, Oxford Lecture Ser. in Math. Appl. 17 (1999). | MR 1765047 | Zbl 0939.35001

[12] D. Cioranescu and J. Saint Jean Paulin, Homogenization in open sets with holes. J. Math. Anal. Appl. 71 (1979) 590-607. | MR 548785 | Zbl 0427.35073

[13] D. Cioranescu and J. Saint Jean Paulin, Homogenization of reticulated structures. Springer-Verlag, Berlin, New York (1999). | MR 1676922 | Zbl 0929.35002

[14] C. Conca and P. Donato, Non-homogeneous Neumann problems in domains with small holes. ESAIM: M2AN 22 (1988) 561-608. | Numdam | Zbl 0669.35028

[15] A. Damlamian and P. Donato, Homogenization with small shape-varying perforations. SIAM J. Math. Anal. 22 (1991) 639-652. | MR 1091674 | Zbl 0762.35025

[16] F.W. Gehring and O. Martio, Quasiextremal distance domains and extension of quasiconformal mappings. J. Anal. Math. 45 (1985) 181-206. | MR 833411 | Zbl 0596.30031

[17] F.W. Gehring and B.G. Osgood, Uniform domains and the quasi-hyperbolic metric. J. Anal. Math. 36 (1979) 50-74. | MR 581801 | Zbl 0449.30012

[18] E. Hruslov, The asymptotic behavior of solutions of the second boundary value problem under fragmentation of the boundary of the domain. Maths. USSR Sbornik 35 (1979). | Zbl 0421.35019

[19] P. Jones, Quasiconformal mappings and extensions of functions in Sobolev spaces. Acta Math. 1-2 (1981) 71-88. | MR 631089 | Zbl 0489.30017

[20] O. Martio, Definitions for uniform domains. Ann. Acad. Sci. Fenn. Ser. A I Math. 5 (1980) 179-205. | MR 595191 | Zbl 0469.30017

[21] O. Martio, John domains, bilipschitz balls and Poincaré inequality. Rev. Roumaine Math. Pures Appl. 33 (1988) 107-112. | MR 948443 | Zbl 0652.30012

[22] O. Martio and J. Sarvas, Injectivity theorems in plane and space. Ann. Acad. Sci. Fenn. Ser. A I Math. 4 (1979) 383-401. | MR 565886 | Zbl 0406.30013

[23] V.G. Maz'Ja, Sobolev spaces. Springer-Verlag, Berlin (1985).

[24] F. Murat, H-Convergence, Séminaire d'Analyse Fonctionnelle et Numérique (1977/1978). Université d'Alger, Multigraphed.

[25] F. Murat and L. Tartar, H-Convergence, in Topics in the Mathematical Modelling of Composite Materials, edited by A. Cherkaev and R. Kohn. Birkhäuser, Boston (1997) 21-43. | MR 1493039 | Zbl 0920.35019

[26] E. Sanchez-Palencia, Non homogeneous Media and Vibration Theory. Springer-Verlag, Lecture Notes in Phys. 127 (1980). | Zbl 0432.70002

[27] W. Smith and D.A. Stegenga, Hölder domains and Poincaré domains. Trans. Amer. Math. Soc. 319 (1990) 67-100. | MR 978378 | Zbl 0707.46028

[28] S. Spagnolo, Sulla convergenza di soluzioni di equazioni paraboliche ed ellittiche. Ann. Sc. Norm. Sup. Pisa 22 (1968) 571-597. | Numdam | MR 240443 | Zbl 0174.42101

[29] E.M. Stein, Singular integrals and differentiability properties of functions. Princeton University Press, Princeton, N.J. (1970). | MR 290095 | Zbl 0207.13501

[30] L. Tartar, Cours Peccot au Collège de France (1977).

[31] J. Väisalä, Uniform domains. Tohoku Math. J. 40 (1988) 101-118. | MR 927080 | Zbl 0627.30017

[32] H. Wallin, The trace to the boundary of Sobolev spaces on a snowflake. Manuscripta Math. 73 (1991) 117-125. | MR 1128682 | Zbl 0793.46015

[33] V.V. Zhikov, Connectedness and Homogenization. Examples of fractal conductivity. Sbornik Math. 187 (1196) 1109-1147. | MR 1418340 | Zbl 0874.35011